Alert archive / Wisconsin / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 21, 2020, 3:47 PM CDT for Saint Croix County, Wisconsin. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2020, 3:47 PM CDT (20:47 UTC)
- Expired
- Jun 21, 2020, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Twin Cities, MN
County Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 90 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:15 PM CDT | HAIL 0.88 | 5 E New Richmond, WI | SOCIAL MEDIA REPORT/PICTURE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163
WWUS83 KMPX 212047
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
347 PM CDT Sun Jun 21 2020
WIZ023-212130-
St. Croix-
347 PM CDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. CROIX COUNTY...
At 347 PM CDT, a strong thunderstorm was located near Somerset, or 17
miles north of River Falls, moving east at 20 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
New Richmond, Somerset, Star Prairie, Cylon, Deer Park and New
Richmond Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4508 9262 4515 9267 4521 9246 4521 9239
4520 9238 4509 9234
TIME...MOT...LOC 2047Z 255DEG 18KT 4511 9261
$$
ETAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:59 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 21, 2:59 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 259 PM CDT Sun Jun 21 2020 .SHORT TERM...(This evening through Monday night) Issued at 259 PM CDT Sun Jun 21 2020 Scattered thunderstorms are erupting across southern Minnesota this afternoon ahead of a cold front. MLCAPE values according to SPC Mesoanalysis indicate 1500 J/kg across portions of southern MN, but effective wind shear is modest at 20-30 kts. The shear should improve a bit during the next few hours and the multicell/pulse type thunderstorms should become better organized into the evening hours while building eastward into southeastern MN. Large hail and damaging wind are the main threats. Convection will settle to the southeast overnight with the front. There could be a few storms lingering from SC MN into WC WI into Monday morning, but generally the threat for storms have been reduced after this evening. Monday's highs will be cooler in the mid 70s. .LONG TERM...(Tuesday through Sunday) Issued at 259 PM CDT Sun Jun 21 2020 A large trough will spin multiple weak disturbances across the region Tuesday and Wednesday. Coupled with modest daytime heating, isolated to scattered showers and thunderstorms are likely to develop each afternoon. This trough will clear to the east late week, but several waves continuing eastward across the northern CONUS will keep chances for storms in our future into next weekend. The best chance for rain will be Friday into Friday night as low pressure tracks across the northern Plains to southeastern Canada. Temperatures will warm back into the 80s late week and next weekend as heights rise following the departure of the deeper trough from midweek. An impressive ridge building into the Upper Midwest early the following week could bring the area back into the 90s. Substantial tropical flow could also provide dew points in the 70s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1244 PM CDT Sun Jun 21 2020 Light showers heading eastward into western MN should eventually build into thunderstorms later this afternoon from central to southwest MN, then continue in clusters eastward into the evening. Each location has about a 3 hour window for convection and MVFR conditions. KMSP...Best window for thunderstorms will be from 23-02Z according to current trends. Continued with the TEMPO for this range, along with MVFR conditions within any storms. /OUTLOOK FOR KMSP/ Mon...VFR. Chc aftn SHRA/TSRA. Wind NW 10 kts. Tue...VFR. Chc aftn SHRA/TSRA. Wind NW 10 kts. Wed...VFR. Chc aftn SHRA/TSRA. Wind WNW 10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...Borghoff LONG TERM...Borghoff AVIATION...Borghoff
Hazardous weather outlook, Jun 21, 2:46 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 246 PM CDT Sun Jun 21 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 222000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 246 PM CDT Sun Jun 21 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms are expected late this afternoon into tonight. There is a Slight Risk for severe thunderstorms over southern Minnesota and a Marginal Risk for severe thunderstorms in central Minnesota into western Wisconsin. The main hazards are large hail and damaging winds. In addition, some thunderstorms may produce heavy rain which could cause isolated flooding issues. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered thunderstorms are possible for most of the upcoming week. At this time, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed this evening across southern Minnesota. Borghoff
In the hours before
Special weather statement, Jun 21, 2:42 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 242 PM CDT Sun Jun 21 2020 MNZ060-068-069-212015- Hennepin-Carver-Scott- 242 PM CDT Sun Jun 21 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HENNEPIN... NORTHEASTERN SCOTT AND SOUTHEASTERN CARVER COUNTIES... At 242 PM CDT, a strong thunderstorm was located over Carver, or 22 miles southwest of Minneapolis, moving east at 20 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Eden Prairie, Minnetonka, Shakopee, Savage, Chaska, Chanhassen, Prior Lake, Carver, Marystown and Flying Cloud Airport. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4471 9363 4481 9368 4492 9347 4474 9337 TIME...MOT...LOC 1942Z 251DEG 19KT 4475 9361 ETA
Special weather statement, Jun 21, 2:54 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
254 PM CDT Sun Jun 21 2020
MNZ075-212030-
Nicollet-
254 PM CDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NICOLLET COUNTY...
At 253 PM CDT, a strong thunderstorm was located near Lafayette, or
near New Ulm, moving northeast at 25 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Klossner.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4436 9448 4446 9430 4446 9422 4440 9409
4430 9441
TIME...MOT...LOC 1953Z 240DEG 20KT 4438 9438
ETASpecial weather statement, Jun 21, 3:02 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
302 PM CDT Sun Jun 21 2020
MNZ074-212115-
Brown-
302 PM CDT Sun Jun 21 2020
...MINOR FLOODING IS EXPECTED...
* Special Weather Statement for...
Brown County in Minnesota...
* Until 415 PM CDT.
* At 302 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the area. Between 1 and 2 inches of rain have fallen.
* Additional rainfall amounts of 1 to 2 inches are possible.
* Locations impacted include...
New Ulm, Sleepy Eye, Springfield, Hanska, Comfrey, Cobden, Essig,
New Ulm Airport and Searles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency or the
National Weather Service in the Twin Cities when you can do so
safely.
&&
LAT...LON 4422 9511 4428 9494 4428 9487 4431 9487
4439 9467 4436 9449 4433 9445 4432 9445
4430 9443 4429 9443 4429 9442 4427 9441
4426 9438 4411 9438 4411 9510 4412 9510
BorghoffSpecial weather statement, Jun 21, 3:16 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
316 PM CDT Sun Jun 21 2020
MNZ067-075-212100-
Sibley-Nicollet-
316 PM CDT Sun Jun 21 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SIBLEY AND
NORTHEASTERN NICOLLET COUNTIES...
At 316 PM CDT, strong thunderstorms were clustered 7 miles east of
Lafayette, or 14 miles northeast of New Ulm, moving northeast at 25
mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Gaylord, Arlington, Henderson, New Sweden, Rush River, New Rome and
Norseland.
This includes U.S. Highway 169 between mile markers 76 and 78.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4448 9439 4466 9411 4455 9391 4452 9388
4448 9390 4445 9393 4436 9424
TIME...MOT...LOC 2016Z 232DEG 20KT 4445 9425
ETASpecial weather statement, Jun 21, 3:41 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
341 PM CDT Sun Jun 21 2020
MNZ069-076-077-212130-
Le Sueur-Rice-Scott-
341 PM CDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LE SUEUR...
SOUTHEASTERN SCOTT AND NORTHWESTERN RICE COUNTIES...
At 341 PM CDT, a strong thunderstorm was located over New Prague, or
20 miles west of Northfield, moving east at 15 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
New Prague, Lonsdale, Webster, Elko New Market, Helena, Heidelberg,
Veseli and St Benedict.
This includes Interstate 35 near mile marker 67, and between mile
markers 69 and 80.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4449 9365 4460 9362 4462 9328 4453 9328
4445 9329
TIME...MOT...LOC 2041Z 271DEG 15KT 4454 9356
ETASpecial weather statement, Jun 21, 3:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
347 PM CDT Sun Jun 21 2020
WIZ023-212130-
St. Croix-
347 PM CDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. CROIX COUNTY...
At 347 PM CDT, a strong thunderstorm was located near Somerset, or 17
miles north of River Falls, moving east at 20 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
New Richmond, Somerset, Star Prairie, Cylon, Deer Park and New
Richmond Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4508 9262 4515 9267 4521 9246 4521 9239
4520 9238 4509 9234
TIME...MOT...LOC 2047Z 255DEG 18KT 4511 9261
ETAThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:45 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 30 min |
| Jun 21, 2:26 PM CDT | Special Weather Statement | MPX | Brown | 34 min |
| Jun 21, 2:42 PM CDT | Special Weather Statement | MPX | Scott | 33 min |
| Jun 21, 2:54 PM CDT | Special Weather Statement | MPX | Nicollet | 36 min |
| Jun 21, 3:02 PM CDT | Special Weather Statement | MPX | Brown | 73 min |
| Jun 21, 3:16 PM CDT | Special Weather Statement | MPX | Sibley | 44 min |
| Jun 21, 3:41 PM CDT | Special Weather Statement | MPX | Scott | 49 min |
| Jun 21, 3:59 PM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 46 min |
| Jun 21, 4:14 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet | 20 min |
| Jun 21, 4:28 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Watonwan | 32 min |
| Jun 21, 5:12 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 33 min |
| Jun 21, 5:15 PM CDT | Special Weather Statement | MPX | Martin | 45 min |
| Jun 21, 5:20 PM CDT | Special Weather Statement | MPX | Waseca | 40 min |
| Jun 21, 5:52 PM CDT | Special Weather Statement | MPX | Faribault | 38 min |
| Jun 21, 5:57 PM CDT | Special Weather Statement | MPX | Blue Earth, Watonwan | 33 min |
| Jun 21, 6:07 PM CDT | Special Weather Statement | MPX | Freeborn | 38 min |
| Jun 21, 6:44 PM CDT | Special Weather Statement | MPX | Freeborn | 31 min |
| Jun 21, 3:05 AM CDT | Dense Fog Advisory | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Rusk | 6 hr |
| Jun 21, 4:12 PM CDT | Special Weather Statement | MPX | Barron | 33 min |
| Jun 21, 5:26 PM CDT | Special Weather Statement | MPX | Barron, Dunn, Rusk | 49 min |
| Jun 21, 6:54 PM CDT | Special Weather Statement | MPX | Eau Claire | 36 min |
Nearby
Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.